Alert archive / Montana / High Wind Warnings in 2024
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 29, 2024, 2:03 AM MDT for 11 counties in Montana. It took effect at Sep 29, 2024, 11:00 AM MDT. It was in force for 17 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 29, 2024, 2:03 AM MDT (08:03 UTC)
- In effect from
- Sep 29, 2024, 11:00 AM MDT
- Expired
- Sep 30, 2024, 4:28 AM MDT
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 68 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:11 PM MDT | NON-TSTM WND GST 55 | Saint Mary, MT | Mesonet station SRYM8 Saint Mary RAWS. |
| Sep 29, 2:45 PM MDT | NON-TSTM WND GST 57 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Sep 29, 3:00 PM MDT | HIGH SUST WINDS 40 | 1 Ene East Glacier Park, MT | Average wind speed of 39.8 mph from 1400 to 1500 local time at the Two Medicine Bridge. Peak wind gust of 57 mph at 1445 local time. |
| Sep 29, 3:00 PM MDT | NON-TSTM WND GST 56 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Sep 29, 3:11 PM MDT | NON-TSTM WND GST 61 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Sep 29, 3:15 PM MDT | NON-TSTM WND GST 56 | 2 Nw Pendroy, MT | Mesonet station MTPND Pendroy (MT DOT). |
| Sep 29, 3:15 PM MDT | NON-TSTM WND GST 56 | 2 Nw Pendroy, MT | Mesonet station MTPND Pendroy (MT DOT). |
| Sep 29, 3:21 PM MDT | NON-TSTM WND GST 61 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Sep 29, 3:52 PM MDT | NON-TSTM WND GST 52 | 1 N Babb, MT | Ambient Weather Station. |
| Sep 29, 4:00 PM MDT | NON-TSTM WND GST 56 | 15 S Whitlash, MT | Mesonet station GW4063 EAGLE CREEK COLONY. |
| Sep 29, 4:10 PM MDT | NON-TSTM WND GST 51 | 2 Se Fairfield, MT | Ambient Weather Station. |
| Sep 29, 4:15 PM MDT | NON-TSTM WND GST 51 | 14 Nnw Joplin, MT | Mesonet station DW4821 Chester. |
| Sep 29, 5:15 PM MDT | NON-TSTM WND GST 58 | 6 Nw Ledger, MT | Mesonet station MTM05 ARC-WTri Conrad. |
| Sep 29, 5:38 PM MDT | NON-TSTM WND GST 53 | 4 Ne Chester, MT | Mesonet station GW4015 CHESTER FOUR NE. |
| Sep 29, 5:45 PM MDT | NON-TSTM WND GST 52 | Galata, MT | Mesonet station DW9605 Galata. |
| Sep 29, 5:45 PM MDT | NON-TSTM WND GST 54 | 10 Wsw Augusta, MT | Ambient Weather Station. |
| Sep 29, 5:51 PM MDT | NON-TSTM WND GST 59 | 4 Ene Chester, MT | Ambient weather sensor measured a 59 mph gust. |
| Sep 29, 6:00 PM MDT | NON-TSTM WND GST 53 | Joplin, MT | Mesonet station GW0416 Joplin. |
| Sep 29, 6:15 PM MDT | NON-TSTM WND GST 53 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Sep 29, 7:00 PM MDT | NON-TSTM WND GST 51 | 14 S Chester, MT | Mesonet station GW3487 TIBER DAM SIX EAST. |
| Sep 29, 7:30 PM MDT | NON-TSTM WND GST 50 | 11 Wsw Big Sandy, MT | Mesonet station MTM90 Big Sandy Sw. |
| Sep 29, 7:30 PM MDT | NON-TSTM WND GST 55 | 2 Sse Geyser, MT | Mesonet station MTGYS Geyser (MT DOT). |
| Sep 29, 7:30 PM MDT | NON-TSTM WND GST 55 | 2 Sse Geyser, MT | Mesonet station MTGYS Geyser (MT DOT). |
| Sep 29, 7:34 PM MDT | NON-TSTM WND GST 59 | 7 E Geyser, MT | AWOS station K1BM Bravo measured a 59 mph gust. |
| Sep 29, 7:45 PM MDT | NON-TSTM WND GST 52 | 17 Sw Simms, MT | Mesonet station MTBOW Bowmans (MT DOT). |
| Sep 29, 7:55 PM MDT | HIGH SUST WINDS 40 | 1 E Roy, MT | AWOS station K1OM Oscar. |
| Sep 29, 7:59 PM MDT | NON-TSTM WND GST 52 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Sep 29, 8:15 PM MDT | NON-TSTM WND GST 51 | 11 N Roy, MT | Mesonet station MTM42 Blm Roy. |
| Sep 29, 8:35 PM MDT | NON-TSTM WND GST 53 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Sep 29, 8:51 PM MDT | NON-TSTM WND GST 58 | 1 E Roy, MT | AWOS station K1OM Oscar. |
| Sep 29, 8:52 PM MDT | NON-TSTM WND GST 50 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
| Sep 29, 9:00 PM MDT | NON-TSTM WND GST 56 | 6 S Whitlash, MT | Mesonet station GW3546 WHITLASH SEVEN SOUTH. |
| Sep 29, 9:28 PM MDT | NON-TSTM WND GST 59 | 5 Nne Forestgrove, MT | AWOS station K1NM 5 NE Forestgrove. |
| Sep 29, 9:35 PM MDT | NON-TSTM WND GST 58 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Sep 29, 10:15 PM MDT | NON-TSTM WND GST 66 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Sep 29, 11:15 PM MDT | NON-TSTM WND GST 58 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Sep 30, 12:31 AM MDT | NON-TSTM WND GST 55 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Sep 30, 2:35 AM MDT | NON-TSTM WND GST 60 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -447 J/kg
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
226 WWUS75 KTFX 290803 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 203 AM MDT Sun Sep 29 2024 MTZ301>304-307-308-300015- /O.UPG.KTFX.HW.A.0013.240929T2100Z-240930T0600Z/ /O.NEW.KTFX.HW.W.0018.240929T1700Z-240930T0600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Dupuyer, Whitlash, East Glacier Park, Kiowa, Bynum, Heart Butte, Choteau, Shelby, Cut Bank, Galata, Ethridge, Santa Rita, Joplin, Devon, Babb, Chester, Rogers Pass, Browning, Pendroy, Marias Pass, Lothair, Saint Mary, and Logan Pass 203 AM MDT Sun Sep 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From 11 AM this morning to midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-311-313-314-318-300015- /O.NEW.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/ Hill County-Northern Blaine County-Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Hobson, Chinook, Zurich, Benchland, Havre, Geyser, Windham, Hogeland, Harlem, Lewistown, Stanford, Raynesford, Hilger, Moccasin, Rocky Boy, and Fort Belknap 203 AM MDT Sun Sep 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, Hill County, Judith Basin County and Judith Gap, and Northern Blaine County. * WHEN...From 3 PM this afternoon to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...In Fergus and Judith Basin counties, the chance for strong winds and gusts is highest in and downwind of island ranges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ AM
3 follow-up statements
747 WWUS75 KTFX 291604 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1004 AM MDT Sun Sep 29 2024 MTZ301>304-307-308-300600- /O.CON.KTFX.HW.W.0018.240929T1700Z-240930T0600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Southern Rocky Mountain Front-Southern High Plains- Including the following locations: East Glacier Park, Saint Mary, Rogers Pass, Chester, Heart Butte, Babb, Santa Rita, Devon, Galata, Pendroy, Cut Bank, Lothair, Joplin, Bynum, Marias Pass, Dupuyer, Ethridge, Choteau, Kiowa, Browning, Shelby, Logan Pass, and Whitlash 1004 AM MDT Sun Sep 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph, with gusts around 60 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is most likely to occur from 4 PM to 10 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-300615- /O.CON.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/ Hill County-Northern Blaine County- Including the following locations: Hogeland, Zurich, Havre, Harlem, Chinook, and Fort Belknap 1004 AM MDT Sun Sep 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Hill County and Northern Blaine County. * WHEN...From 3 PM this afternoon to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is most likely to occur from 2 AM Monday to 6 AM Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ311-313-314-318-300615- /O.CON.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/ Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Windham, Raynesford, Moccasin, Geyser, Lewistown, Stanford, Hobson, Hilger, Benchland, and Rocky Boy 1004 AM MDT Sun Sep 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Judith Basin County and Judith Gap. * WHEN...From 3 PM this afternoon to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is most likely to occur from 8 PM this evening to 1 AM Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Brusda
242 WWUS75 KTFX 300532 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1132 PM MDT Sun Sep 29 2024 MTZ301>304-307-308-300645- /O.EXP.KTFX.HW.W.0018.000000T0000Z-240930T0600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Santa Rita, Devon, Rogers Pass, Saint Mary, Cut Bank, Galata, Babb, Pendroy, Whitlash, Shelby, Chester, Ethridge, Kiowa, Dupuyer, Lothair, Joplin, Choteau, Logan Pass, Bynum, Heart Butte, East Glacier Park, Marias Pass, and Browning 1132 PM MDT Sun Sep 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The threat has ended. $$ MTZ305-306-301200- /O.CON.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/ Hill County-Northern Blaine County- Including the following locations: Harlem, Fort Belknap, Havre, Hogeland, Chinook, and Zurich 1132 PM MDT Sun Sep 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...West winds 20 to 30 mph with isolated gusts up to 60 mph. * WHERE...Hill County and Northern Blaine County. * WHEN...Until 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ311-313-314-318-301200- /O.CON.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/ Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Hobson, Windham, Rocky Boy, Moccasin, Lewistown, Hilger, Geyser, Stanford, Raynesford, and Benchland 1132 PM MDT Sun Sep 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Judith Basin County and Judith Gap. * WHEN...Until 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ AM
109 WWUS75 KTFX 301028 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 428 AM MDT Mon Sep 30 2024 MTZ305-306-311-313-314-318-301130- /O.CAN.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/ Hill County-Northern Blaine County-Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Chinook, Hobson, Lewistown, Fort Belknap, Moccasin, Geyser, Hilger, Zurich, Havre, Stanford, Raynesford, Windham, Benchland, Rocky Boy, Hogeland, and Harlem 428 AM MDT Mon Sep 30 2024 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been cancelled early as winds have fallen and remained below criteria. Travelers should still be prepared for cross winds while driving this morning. $$ Moldan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 28, 11:39 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 28, 11:39 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1139 PM MDT Sat Sep 28 2024 .UPDATE... Satellite imagery this evening shows clear skies across most of north-central and southwest MT under a dry SW flow aloft downstream of the next upper upper level trough approaching the Pacific NW. Winds have de-coupled and become light across most of the area with the exception of Beaverhead, Madison and southern Gallatin counties, where breezy south winds will likely continue through much of the night. Hoenisch && .SYNOPSIS... It will be unseasonably warm today and tomorrow with windy conditions tomorrow especially along the Rocky Mountain Front and adjacent plains. A cold front will bring cooler temperatures on Tuesday before it warms back up to seasonable temperatures for the middle of the week. It will be mostly dry through this forecast period. && .AVIATION... 29/06Z TAF Period VFR conditions will prevail throughout the duration of the 2906/3006 TAF period, but a strong Pacific cold front crossing the Northern Rockies during the afternoon/evening hours on Sunday will bring increasing mid- to upper level cloudiness and strong west to northwest winds. Strongest winds on Sunday will occur at the KCTB, KHVR, and KGTF terminals, particularly between 21z Sunday and 06z Monday, where gust of between 40-50kts are expected. Mountain wave turbulence will become increasingly likely across all of Southwest through North Central Montana beyond 15z Sunday as mid-level flow increases over the Continental Divide. While a few showers may accompany the passage of the front Sunday afternoon/evening, little to no precipitation is expected to reach the ground. Widespread mountain obscuration is not expected over the next 24 hours, but a few peaks across Central and North Central Montana may briefly become obscured during the afternoon/evening. - Moldan Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 540 PM MDT Sat Sep 28 2024/ This afternoon through Sunday... This afternoon an upper-level ridge is over North-central, Central, and Southwestern Montana. This will keep warm and dry conditions for the area. Temperatures today across most of the lower-elevations of North-central, Central, and Southwestern Montana will be 15 to 20 degrees above seasonal averages. On Sunday the upper-level ridge remains over North- central, Central, and Southwestern Montana before a surface cold front associated with an upper-level trough from the Pacific Northwest begins to move over/through the area Sunday afternoon through Sunday. This combined with strong upper-level flow and a strong surface pressure gradient will bring windy conditions to the area with warm (above seasonal averages) temperatures before the front moves in Sunday afternoon. On Sunday there is an 80% chance for wind gusts greater than 55 mph along the Rocky Mountain Front. Along the plains adjacent to the Rocky Mountain Front there is a 60 - 75% chance for wind gusts greater than 55 mph. As a result, on Sunday there is a High Wind Watch in effect for the Rocky Mountain Front over to Liberty County from 3 PM to Midnight. An isolated location or two in those areas will have wind gusts of 58 mph or greater when the cold front moves through. Due to only one or two locations having a 58 mph or greater wind gust and it being a one and done event the High Wind Watch won't be upgraded or cancelled at this time. Future shifts will continue to monitor this. On Sunday there will be near critical to critical fire weather conditions across North-central and Central Montana. See the FIRE WEATHER Section below for details. This afternoon through Sunday it will be dry except for an isolated rain shower along the Hi-Line Sunday afternoon and evening associated with the cold front. Monday through Wednesday... On Monday the upper-level trough associated with the cold front slowly moves east over to North Dakota. On Monday morning isolated lower-elevations of North- central, Central, and Southwestern Montana will see frost. On Monday due to the cold front temperatures across the lower- elevations of North-central, Central, and Southwestern Montana will be a few degrees below seasonal averages. On Tuesday an upper-level ridge moves over North-central, Central, and Southwestern Montana. This will bring warmer, about seasonal, temperatures to the area. Tuesday morning across the lower- elevations of Southwestern Montana and the Cut Bank area there is a 30 - 50% chance for low temperatures of 32 degrees or colder. Lower-elevation locations of North-central, Central, and Southwestern Montana will see frost on Tuesday morning. Upper- level flow increases Tuesday evening through Wednesday morning. During this time period there is a 80% chance of wind gusts of 55 mph or greater along the Rocky Mountain Front and a 40 - 60% chance of wind gusts of 55 mph or greater along the adjacent plains. On Wednesday zonal flow moves over North-central, Central, and Southwestern Montana which will keep seasonal temperatures for the area. Monday through Wednesday it will be dry. -IG Thursday through next Saturday... Beyond Wednesday the ensemble clusters begin to diverge significantly, with several clusters suggesting another shortwave trough sliding east from the Eastern Pacific and towards the Northern Rockies to end the work week while others remain in a quasi-zonal to ridging pattern. This divergence between the ensemble clusters is leading to a lower than average confidence forecast, with the potential outcomes either being that of a slightly wetter and cooler pattern or a continued dry, above normal, and breezy pattern. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 52 80 37 60 / 0 0 0 0 CTB 47 69 33 57 / 0 0 10 0 HLN 53 79 39 62 / 0 0 0 0 BZN 50 86 34 60 / 0 0 0 0 WYS 37 74 28 58 / 0 0 0 0 DLN 48 81 32 61 / 0 0 0 0 HVR 50 80 39 60 / 0 0 10 0 LWT 55 84 36 55 / 0 0 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday afternoon through Sunday evening for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty-Northern High Plains- Southern High Plains-Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.